Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Severe intestinal blockage. Taking mineral oil enema, exlax and miralax. Function of mineral oil enema?

yesterday i got an xray of my intestines and was diagnosed with a severe intestinal blockage i was told to take a mineral oil enema and for 6 days take exlax and miralax. I wanna know about the mineral oil. I hear it lubricates the stool , but doesn t soften it. Does that mean the stool will stay the original size and hard as ever with an oily coating and it will rip my butt while coming out? PLEASE HELP IM SO SCARED IM CRYING! im only 14 i cant take the pain.
Asked On : Tue, 19 Jun 2012
Answers:  1 Views:  464
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
I have read your query and concern, mineral oil enema is a lubricant laxative that works by slowing the absorption of water from the bowel, which then will soften the stool. Hence it will lubricate as well as soften. Hope it clears your query. Thanks

Answered: Tue, 26 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor